Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 31, NWS Pendleton, OR

November 18, 2016Umatilla County, Union County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Nov 18, 2016, 4:33 AM PST for Umatilla County, Union County, Oregon; Columbia County, Walla Walla County, Washington. It took effect at Nov 18, 2016, 2:00 PM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 4:33 AM PST (12:33 UTC)
In effect from
Nov 18, 2016, 2:00 PM PST
Expired
Nov 19, 2016, 7:00 PM PST
In force
29 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 48 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS76 KPDT 181233
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
433 AM PST FRI NOV 18 2016

...BECOMING VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL INCREASE THIS AFTERNOON...TONIGHT AND
THROUGH THE DAY ON SATURDAY. SOUTHERLY WINDS WILL INCREASE THIS
AFTERNOON AND SHOULD REMAIN STEADY THROUGH TONIGHT. WINDS ARE
EXPECTED TO PEAK ON SATURDAY ACROSS THE GRANDE RONDE VALLEY.

ORZ049-182200-
/O.NEW.KPDT.WI.Y.0031.161118T2200Z-161120T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
433 AM PST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
PST SATURDAY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND
  EVENING. WINDS REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS.
  WINDS ARE THEN EXPECTED TO INCREASE ONCE AGAIN ON SATURDAY.
  WINDS SPEEDS WILL LIKELY PEAK ON SATURDAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE
  84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO
  TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM NEAR HOT LAKE
  TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY BECOME AIRBORNE
  CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
596 
WWUS76 KPDT 182259
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
259 PM PST FRI NOV 18 2016

...BECOMING VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY AND
ALONG PORTIONS OF THE BLUE MOUNTAIN FOOTHILLS...

.PRESSURE GRADIENTS WILL INCREASE CONTINUE TO INTO TONIGHT. THE
TIGHT GRADIENTS WILL PERSIST THROUGH THE DAY ON SATURDAY.
SOUTHERLY WINDS WILL INCREASE THIS EVENING THEN BECOME STEADY
OVERNIGHT INTO SATURDAY. 

ORZ507-WAZ029-190700-
/O.EXB.KPDT.WI.Y.0031.161119T0000Z-161120T0000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
259 PM PST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  STRONGEST WINDS WILL BE ALONG THE BASE OF THE BLUE MOUNTAINS
  FROM JUST EAST OF WALLA WALLA SOUTH TO NEAR PILOT ROCK.

* TIMING...SOUTHEAST WINDS WILL INCREASE THIS EVENING. WINDS WILL
  REMAIN LOCALLY STRONG THROUGH THE OVERNIGHT HOURS INTO SATURDAY
  MORNING. THE WINDS SHOULD BEGIN TO GRADUALLY DECREASE SATURDAY
  AFTERNOON.

* IMPACTS...LOCALLY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON
  INTERSTATE 84 NEAR MISSION...HIGHWAYS 11 AND 204 NEAR MILTON-
  FREEWATER...AND ALONG THE COUNTY ROADS EAST OF ADAMS AND
  ATHENA. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-190700-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
259 PM PST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE THIS EVENING. WINDS WILL
  REMAIN LOCALLY STRONG DURING THE OVERNIGHT HOURS. WINDS MAY
  LIGHTEN SOME TOWARDS DAYBREAK SATURDAY...BUT THEN SHOULD
  INCREASE ONCE AGAIN DURING THE DAY SATURDAY. WINDS SPEEDS WILL
  LIKELY PEAK ON SATURDAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM 
  NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY 
  BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
004 
WWUS76 KPDT 190633
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1033 PM PST FRI NOV 18 2016

ORZ049-191515-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1033 PM PST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL REMAIN STRONG OVERNIGHT INTO SATURDAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM 
  NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY 
  BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-191515-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1033 PM PST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SOUTHEAST WINDS WILL INCREASE OVERNIGHT ALONG THE
  FOOTHILLS AND REMAIN LOCALLY STRONG INTO SATURDAY MORNING. WINDS
  WILL DECREASE IN THE AFTERNOON.

* IMPACTS...LOCALLY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 NEAR MISSION...HIGHWAYS 11 AND 204 NEAR MILTON- 
  FREEWATER...AND ALONG THE COUNTY ROADS EAST OF ADAMS AND 
  ATHENA. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
173 
WWUS76 KPDT 191432
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
632 AM PST SAT NOV 19 2016

ORZ049-192345-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
632 AM PST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL REMAIN STRONG TODAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM 
  NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY 
  BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-192345-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
632 AM PST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SOUTHEAST WINDS WILL REMAIN LOCALLY STRONG THIS
  MORNING...THEN DECREASE IN THE AFTERNOON.

* IMPACTS...LOCALLY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 NEAR MISSION...HIGHWAYS 11 AND 204 NEAR MILTON- 
  FREEWATER...AND ALONG THE COUNTY ROADS EAST OF ADAMS AND 
  ATHENA. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
009 
WWUS76 KPDT 192224
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
224 PM PST SAT NOV 19 2016

ORZ507-WAZ029-192330-
/O.CAN.KPDT.WI.Y.0031.000000T0000Z-161120T0000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
224 PM PST SAT NOV 19 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED ALONG THE BASE OF THE BLUE MOUNTAINS OVER THE
PAST COUPLE OF HOURS. WINDS WILL CONTINUE TO DECREASE THROUGH LATE
AFTERNOON AND THIS EVENING...THOUGH A FEW LOCATIONS WILL REMAIN
WINDY. THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ORZ049-200300-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
224 PM PST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...WINDS WILL REMAIN STRONG THIS AFTERNOON...THEN DECREASE
  EARLY THIS EVENING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM 
  NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY 
  BECOME AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
930 
WWUS76 KPDT 200235
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
635 PM PST SAT NOV 19 2016

ORZ049-200345-
/O.EXP.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
635 PM PST SAT NOV 19 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

WINDS IN THE GRANDE RONDE VALLEY HAVE DIMINISHED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:08 AM PST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 18, 3:08 AM PST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
308 AM PST Fri Nov 18 2016

.SHORT TERM...Today through Sunday...It will start off rather chilly
this morning with patchy areas of fog around, especially in the
Columbia Basin and surrounding locations. Visibility could
locally fall below a quarter miles at times. Caution is urged for
motorist during this morning's commute. Please allow additional time
if conditions warrant. Otherwise skies will be partly cloudy through
at least midday as high clouds advance overhead. Clouds gradually
lower and thicken this afternoon as our next storm system continues
to approach. Look for high temperatures in the mainly in the 40s to
around 50 for this afternoon. South to southeast winds will also be
increasing through the day today, especially in the southern Grande
Ronde Valley. Southerly winds here will be sustained between 20-30
MPH with gusts up to 40-45 MPH by afternoon. Winds will continue to
be strong tonight in this area, and will likely peak late Saturday
morning into the afternoon. A wind advisory may be needed for this
zone. As the aforementioned storm system draws closer to the
forecast area, precipitation is expected to develop along the East
Slopes of the Cascades during the mid to late evening hours...then
spread east over much of the area prior to daybreak Saturday. Snow
levels will be between 3000-4000 feet tonight and early
Saturday...except only 1800-2300 feet over the East Slopes of the
Cascades (WA), Kittitas and Yakima Valley zones. Precipitation is
expected to be mainly light, but up to a half an inch of snow will
be possible in the upper portions of the Kittitas Valley, with up to
3 inches near Snoqualmie Pass through Saturday. These amounts are
expected to remain below advisory criteria, but could impact travel
along I-90 late tonight and SAturday. Periods of rain and higher
mountain snow continue Saturday night and right into Sunday as the
slow moving upper low/trough pushes onshore. Snow levels slowly rise
to between 4000-5000 feet for Saturday night and Sunday. The only
exception will be over the East Slopes of the WA Cascades where snow
levels will hold between 3500-4000 feet through Sunday. 77

&&

.LONG TERM...Sunday night through Saturday...An upper low pressure
system off the coast and an upper ridge over the inland west will
keep a moist southwest flow over the forecast area Sunday night
through Monday morning. Then the upper trough will move east across
the CWA by afternoon Monday with a cold front. This system looks to
be quite wet and is expected to bring rain and mountain snow to all
of the forecast area...through there will be drying over western
portions of the CWA Monday afternoon due to a west to northwest low
level wind causing downslope drying effects off the Cascades. Snow
levels Sunday night will be around 4500-5500 feet which will lower
to around 4000-5000 feet Monday night. With snow levels being this
high am not concerned with snow highlights for that period. There
will be a brake in the weather on Tuesday as a transient upper ridge
moves across the region. Then the next weather system will move into
the region with a cold front Tuesday night into Wednesday. The flow
aloft will then become more westerly and progressive and the models
are having a hard time with the timing of individual weather
systems. This pattern will keep the CWA under a wet rainy period
with snow in the mountains. Snow levels will generally range from
4000-5500 feet on Wednesday which will lower to around 2500-3500
feet by Friday and Saturday. This may cause more significant
snowfall in the mountains at lower elevations to include the passes
and the lower ridges. Winds will remain rather light through the
extended period...though it will become locally breezy at times with
the passage of each weather system. 88

&&

.AVIATION...12Z TAFs...mostly VFR conditions will prevail today and
this evening to around 06Z. There may be some patchy low clouds and
fog near the larger rivers this morning with a cold air mass in
place over the Lower Columbia Basin and adjacent valleys. This may
cause periods of MVFR/IFR this morning. Another weather system will
move into the region later tonight with lowering cigs and a chance
of rain. This may cause MVFR and possibly IFR conditions at times
again between 06Z-12Z tonight. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  34  52  37 /   0  30  40  20
ALW  50  39  52  42 /   0  30  40  30
PSC  50  37  51  41 /   0  20  30  20
YKM  47  32  45  35 /  10  60  50  30
HRI  49  34  52  36 /  10  20  40  20
ELN  43  31  42  33 /  10  60  60  40
RDM  48  31  54  37 /  10  50  20  30
LGD  48  34  46  37 /  10  20  40  30
GCD  49  33  46  38 /  10  20  50  30
DLS  47  37  51  41 /  10  60  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

77/88/88

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.